Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 207, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 4, 2025, 1:01 PM EDT for Greene County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 1:01 PM EDT (17:01 UTC)
- Expired
- Sep 4, 2025, 1:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 7:01 AM EDT, 6 hours earlier.
Area forecast discussion, Sep 4, 7:01 AM EDT, 6 hours before
Area Forecast Discussion National Weather Service Morristown TN 701 AM EDT Thu Sep 4 2025 ...New AVIATION... .DISCUSSION... Issued at 125 AM EDT Thu Sep 4 2025 Key Messages: 1. A cold front will bring increasing chances of showers and storms, especially this afternoon and evening. A few storms may become strong to severe with damaging winds the main hazard. 2. A second cold front will bring additional afternoon showers and storms Saturday. Friday will be dry between the two systems. 3. Above normal temperatures are expected Friday. Seasonally cool temperatures Sunday into early next week after a frontal passage. Discussion: In the upper levels, a deep trough is still over the Eastern U.S. stretching all the way to the GOA/FL. At the surface, a vertically stacked low is well to the north over Ontario with a cold front stretching from Canada into the Tennessee and Ohio River Valleys. This active pattern will bring scattered showers and storms mainly this afternoon and evening with more isolated activity this morning. This afternoon will have better instability with ML CAPE around 1000 to 1400 J/KG. Effective shear will be 30 to 35 knots, indicating that storms this afternoon may be a bit better organized. SPC has a marginal risk for severe for our whole forecast area. The primary threat will be gusty winds but small hail will also be possible. This does not look like a clean frontal passage. This front will likely stall just north of our region. Friday looks dry and hot with increasing POPs Friday night and Saturday as a cold front approaches. A few strong storms seem possible during max heating but even then ML CAPE looks fairly low around 200 to 600 J/KG. Effective shear looks decent around 30 to 35 knots. The best forcing will be much farther north near the Great Lakes. This will be a clean frontal passage late Saturday bringing cooler temps and lower dew points. Also, a noticeable wind shift to northerly winds. Sunday through early next week looks dry with high pressure over the Eastern U.S. and below normal temps, especially Sunday and Monday. && .AVIATION... (12Z TAFS) Issued at 652 AM EDT Thu Sep 4 2025 Scattered showers and storms will continue to move eastward this morning. A lull is expected by late morning before another round of scattered showers and storms moves into the region this afternoon and evening. Activity will be more isolated to the south near CHA and to a lesser extent TYS. Some storms will produce gusty winds and possibly small hail. VFR is likely outside of thunderstorms. Although, some fog will be possible late tonight but confidence is low. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 87 66 92 69 / 40 10 0 20 Knoxville McGhee Tyson Airport, TN 83 65 89 68 / 60 30 0 30 Oak Ridge, TN 82 63 88 67 / 70 20 0 40 Tri Cities Airport, TN 78 61 85 63 / 70 30 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...McD AVIATION...McD
Hazardous weather outlook, Sep 4, 1:43 AM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 143 AM EDT Thu Sep 4 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050545- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 143 AM EDT Thu Sep 4 2025 /1243 AM CDT Thu Sep 4 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms will increase ahead of a cold front this afternoon and evening. A few storms may become strong to severe, posing a threat for isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Sep 4, 10:02 AM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Morristown TN
1002 AM EDT Thu Sep 4 2025
TNZ013-014-041445-
Claiborne TN-Campbell TN-
1002 AM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CLAIBORNE AND NORTHERN
CAMPBELL COUNTIES THROUGH 1045 AM EDT...
At 1002 AM EDT, Doppler radar was tracking a strong thunderstorm over
Zion Hill, or 11 miles south of Williamsburg, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Tazewell, Harrogate, Jellico, Springdale, Cumberland Gap, Arthur,
Indian Mountain State Park, Clairfield, and White Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 8363 3639 8364 3642 8380 3643 8380
3642 8381 3642 8383 3643 8386 3643 8388
3650 8431 3651 8431 3651 8427 3652 8426
3659 8426 3658 8369 3660 8367
TIME...MOT...LOC 1402Z 275DEG 31KT 3658 8421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 4, 11:20 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Morristown TN
1120 AM EDT Thu Sep 4 2025
TNZ015>017-VAZ001-002-005-041600-
Sullivan TN-Hancock TN-Hawkins TN-Scott VA-Wise VA-Lee VA-
1120 AM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SULLIVAN...
NORTHEASTERN HAWKINS...NORTHEASTERN HANCOCK...SOUTHEASTERN LEE...
SCOTT AND SOUTHWESTERN WISE COUNTIES THROUGH NOON EDT...
At 1120 AM EDT, Doppler radar was tracking a strong thunderstorm over
Jonesville, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kingsport, Gate City, Sneedville, Jonesville, Big Stone Gap,
Surgoinsville, Pennington Gap, Weber City, Colonial Heights, and
Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3692 8252 3648 8250 3651 8318 3674 8317
3674 8314 3675 8313 3677 8313
TIME...MOT...LOC 1520Z 273DEG 38KT 3666 8310
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 4, 11:29 AM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1129 AM EDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Tstm Wnd Dmg 4 NE Tazewell 36.49N 83.52W
09/04/2025 Claiborne TN 911 Call Center
Reports of several trees down along Cedar
Fork Road east of Tazewell.
&&Special weather statement, Sep 4, 11:43 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
1143 AM EDT Thu Sep 4 2025
TNZ016-038-039-042-041630-
Hamblen TN-Northwest Greene TN-Grainger TN-Hawkins TN-
1143 AM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HAWKINS...WEST
CENTRAL GREENE...NORTHEASTERN GRAINGER AND HAMBLEN COUNTIES THROUGH
1230 PM EDT...
At 1143 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rutledge, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morristown, Rogersville, Rutledge, Bean Station, Russellville,
Mosheim, Bulls Gap, Thorn Hill, Panther Creek State Park, and Buffalo
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3640 8297 3612 8300 3614 8316 3616 8317
3618 8317 3617 8319 3615 8318 3621 8359
3637 8351 3636 8350 3637 8349
TIME...MOT...LOC 1543Z 272DEG 34KT 3628 8343
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 4, 12:09 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Morristown TN
1209 PM EDT Thu Sep 4 2025
TNZ035-036-067-041700-
Anderson TN-Roane TN-Morgan TN-
1209 PM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORGAN...
SOUTHWESTERN ANDERSON AND NORTHEASTERN ROANE COUNTIES THROUGH 100 PM
EDT...
At 1209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Ridge, Oliver Springs, Harriman, Oakdale, Coalfield, Dearmond,
Petros, and Frozen Head State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3599 8464 3609 8460 3611 8424 3590 8429
TIME...MOT...LOC 1609Z 278DEG 20KT 3603 8455
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DGSSpecial weather statement, Sep 4, 12:39 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
1239 PM EDT Thu Sep 4 2025
TNZ017-018-046-VAZ008-041730-
Sullivan TN-Northwest Carter TN-Johnson TN-Washington VA-
1239 PM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN SULLIVAN...JOHNSON...
NORTHEASTERN CARTER AND SOUTHEASTERN WASHINGTON COUNTIES AND THE
EASTERN CITY OF BRISTOL THROUGH 130 PM EDT...
At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bristol Tn, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bristol Tn, Bristol Va, Abingdon, Mountain City, Damascus, Laurel
Bloomery, Sadie, Shady Valley, South Holston Dam, and Hilander Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
3653 8171 3647 8170 3646 8171 3642 8172
3641 8174 3640 8174 3641 8221 3667 8214
3678 8169 3664 8162 3664 8161
TIME...MOT...LOC 1639Z 265DEG 32KT 3653 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:56 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 34 min |
| Sep 4, 6:02 AM EDT | Areal Flood Advisory | MRX | Blount | 118 min |
| Sep 4, 10:02 AM EDT | Special Weather Statement | MRX | Claiborne | 43 min |
| Sep 4, 10:15 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 45 min |
| Sep 4, 10:58 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 32 min |
| Sep 4, 11:29 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins, Sullivan | 46 min |
| Sep 4, 11:43 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 47 min |
| Sep 4, 12:02 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Sullivan | 43 min |
| Sep 4, 12:09 PM EDT | Special Weather Statement | MRX | Roane | 51 min |
| Sep 4, 12:14 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 46 min |
| Sep 4, 12:39 PM EDT | Special Weather Statement | MRX | Johnson | 51 min |
| Sep 4, 12:46 PM EDT | Tornado Warning | MRX | Anderson, Knox, Morgan, Roane | 44 min |
| Sep 4, 12:51 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 39 min |
| Sep 4, 1:04 PM EDT | Special Weather Statement | MRX | Carter | 41 min |
| Sep 4, 1:15 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 45 min |
| Sep 4, 1:22 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 38 min |
| Sep 4, 1:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Morgan, Roane | 35 min |
| Sep 4, 1:52 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 41 min |
| Sep 4, 1:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox | 49 min |
| Sep 4, 2:04 PM EDT | Areal Flood Advisory | MRX | Anderson, Knox, Morgan, Roane | 3 hr |
| Sep 4, 2:12 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock | 33 min |
| Sep 4, 2:18 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock | 42 min |
| Sep 4, 2:25 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 50 min |
| Sep 4, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 45 min |
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 20 min |
| Sep 4, 2:55 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins | 50 min |
| Sep 4, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 19 min |
| Sep 4, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 18 min |
| Sep 4, 3:09 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 45 min |
| Sep 4, 3:35 PM EDT | Special Weather Statement | MRX | Grainger, Union | 40 min |
| Sep 4, 3:43 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 47 min |
| Sep 4, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 14 min |
| Sep 4, 4:27 PM EDT | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Roane | 3 hr |
| Sep 4, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 11 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | MRX | Sevier | 39 min |
| Sep 4, 4:54 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 51 min |
| Sep 4, 11:20 AM EDT | Special Weather Statement | MRX | Lee, Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.